Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 6, 2008, 2:47 AM CST for Rutherford County, Wilson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 2:47 AM CST (08:47 UTC)
- Expired
- Feb 6, 2008, 3:15 AM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 060847
SVROHX
TNC149-189-060915-
/O.NEW.KOHX.SV.W.0030.080206T0847Z-080206T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUTHERFORD COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF MURFREESBORO...
SOUTHEASTERN WILSON COUNTY IN TENNESSEE...
* UNTIL 315 AM CST
* AT 242 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WALTERHILL TO 16 MILES WEST OF
MURFREESBORO...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
MURFREESBORO TO 14 MILES SOUTHEAST OF FRANKLIN...AND MOVING EAST AT
50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERTOWN
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3598 8601 3598 8609 3596 8611 3596 8615
3592 8613 3582 8617 3572 8669 3576 8669
3580 8661 3587 8662 3605 8644 3612 8607
TIME...MOT...LOC 0847Z 257DEG 47KT 3600 8639 3580 8660
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 1:52 AM CST, 55 minutes earlier.
Area forecast discussion, Feb 6, 1:52 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 152 AM CST WED FEB 6 2008 .DISCUSSION... SEVERE WEATHER EVENT EARLY THIS MORNING. SGFNT INSTABILITY... STRONG 0-3 KM SHEAR...STRONG COLD FRONT PROVIDING ADDITIONAL LIFT. COLD FRONT HAS PASSED MEMPHIS...INSTABILITY LINE IS WELL AHEAD OF THE FRONT. COLD FRONT WILL LIKELY PASS BNA AROUND 7-8 AM AND AROUND NOON FOR CSV. RAIN TAPERING OFF THIS AFTERNOON FROM THE WEST. TEMPS DROPPING BACK INTO THE 30S TO 50S RANGE AFTER FRONTAL PASSAGE. WEAK H5 WAVE PASSES THROUGH THE OHIO VALLEY THU NGT BUT NO SGFNT WX FOR THIS AREA EXPECTED. SLY FLOW RETURNS ON FRI AS ANOTHER COLD FRONT APPROACHES THE MIDSTATE FRI EVE. THE ASSOCD UPPER LEVEL WAVE DEEPENS THE GREAT LAKES TROUGH AND OPENS THE FLOOD GATES FOR PENT UP COLD AIR IN WEST CNTRL CANADA. AS A RESULT...ARCTIC FRONT ROARS SEWD THROOUGH THE OHIO VALLEY ON SAT PM AND THROUGH THE MIDSTATE SAT EVE. FROM FRI MIDNIGHT TO SAT MIDNIGHT TEMPS IN THE BNDRY LAYER DROPS ALMOST 30F. AREA STARTS TO RECOVER TEMPERATURE-WISE AS SOUTH FLOW RETURNS ON MON. BNDRY LAYER TEMPS MOVE INTO ABOVE ZERO TERRITORY LATE SUN NGT AS A WEAK COLD FRONT APPROACHES FROM THE WEST. CHANCE OF RAIN RE- ENTERS THE FCST MON NGT AS THE COLD FRONT DRAWS CLOSER. TEMP AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT DEPARTURES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 33 46 34 / 70 0 10 10 CLARKSVILLE 55 31 43 32 / 50 10 10 10 CROSSVILLE 61 31 42 29 / 80 10 10 10 COLUMBIA 60 32 46 33 / 60 0 10 10 LAWRENCEBURG 60 31 48 32 / 60 0 10 10 WAVERLY 55 31 44 32 / 50 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Feb 5, 5:10 AM CST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CST TUE FEB 5 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL -RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 506 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE TONIGHT. WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD FRONT PUSHES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING. 04
In the hours before
Local storm report, Feb 5, 11:24 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TORNADO 7 E GALLATIN 36.38N 86.33W
02/05/2008 SUMNER TN NWS EMPLOYEE
POST OFFICE DESTROYED IN CASTILLIAN SPRINGS
&&
21Local storm report, Feb 5, 11:40 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TORNADO 7 E GALLATIN 36.38N 86.33W
02/05/2008 SUMNER TN NWS EMPLOYEE
*** 2 FATAL, 5 INJ *** IN BETH PAGE AND CASTALIAN SPRINGS
AREA...NUMEROUS INJURIES...PEOPLE TRAPPED IN
HOMES...PEOPLE MISSING. TWO FATALITIES THUS FAR.
&&
21Local storm report, Feb 6, 12:11 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HAIL DICKSON 36.08N 87.38W
02/06/2008 E1.00 INCH DICKSON TN AMATEUR RADIO
LARGE HAIL IN DOWNTOWN DICKSON
&&
SHERRONLocal storm report, Feb 6, 12:32 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 7 S LINDEN 35.51N 87.84W
02/05/2008 PERRY TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART OF COUNTY
&&
21Local storm report, Feb 6, 1:30 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO 5 NNW LAFAYETTE 36.59N 86.07W
02/05/2008 MACON TN LAW ENFORCEMENT
SEVERAL HOMES DAMAGED AND TRALIERS BLOWN OVER. NUMEROUS
TREES DOWN ACROSS NW PORTIONS OF COUNTY.
&&
21Local storm report, Feb 6, 1:34 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TORNADO 5 NW HARTSVILLE 36.44N 86.22W
02/05/2008 TROUSDALE TN LAW ENFORCEMENT
NEAR HWY 141...TRAILERS DESTROYED AND HOMES DAMAGED.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:30 PM CST | Tornado Warning | OHX | Benton | 30 min |
| Feb 5, 7:39 PM CST | Tornado Warning | OHX | Perry, Wayne | 36 min |
| Feb 5, 7:55 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 35 min |
| Feb 5, 8:10 PM CST | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 35 min |
| Feb 5, 8:29 PM CST | Tornado Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 31 min |
| Feb 5, 8:35 PM CST | Tornado Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 25 min |
| Feb 5, 8:42 PM CST | Tornado Warning | OHX | Benton, Humphreys | 33 min |
| Feb 5, 8:57 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 33 min |
| Feb 5, 9:17 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 28 min |
| Feb 5, 9:40 PM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Feb 5, 10:06 PM CST | Tornado Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Feb 5, 10:48 PM CST | Tornado Warning | OHX | Benton | 27 min |
| Feb 5, 11:10 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Feb 5, 11:15 PM CST | Tornado Warning | OHX | Humphreys, Perry | 30 min |
| Feb 5, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Feb 5, 11:40 PM CST | Tornado Warning | OHX | Hickman, Humphreys | 35 min |
| Feb 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 34 min |
| Feb 6, 12:02 AM CST | Tornado Warning | OHX | Dickson | 28 min |
| Feb 6, 12:06 AM CST | Tornado Warning | OHX | Montgomery | 24 min |
| Feb 6, 12:19 AM CST | Tornado Warning | OHX | Cheatham, Davidson | 26 min |
| Feb 6, 12:32 AM CST | Tornado Warning | OHX | Perry, Wayne | 28 min |
| Feb 6, 12:47 AM CST | Tornado Warning | OHX | Davidson | 21 min |
| Feb 6, 1:03 AM CST | Tornado Warning | OHX | Hickman, Lewis | 27 min |
| Feb 6, 1:05 AM CST | Tornado Warning | OHX | Sumner | 25 min |
| Feb 6, 1:21 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 24 min |
| Feb 6, 1:27 AM CST | Tornado Warning | OHX | Maury, Williamson | 33 min |
| Feb 6, 1:32 AM CST | Tornado Warning | OHX | Sumner | 13 min |
| Feb 6, 1:53 AM CST | Tornado Warning | OHX | Davidson, Williamson | 37 min |
| Feb 6, 1:59 AM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 31 min |
| Feb 6, 2:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| Feb 6, 3:38 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more | 37 min |
| Feb 6, 4:20 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 25 min |
| Feb 6, 5:02 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 28 min |
| Feb 6, 11:59 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.